Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is it safe to simplify?
Sep 26, 2010

Hi Joe,

Following advice form my consultant, I have dropped the tenofovir component of my regimin, so that I am taking DRV(r) and 3TC instead of DRV(r)+ Truvada. Is this okay? I'm a little uncertain, but I think it should be okay given PI monotherapy success. If I do re-bound, will it select out M184V against 3TC initially? I don't want to screw my chances against future options (the quad, truvada/rilpivirne FDC, etc). Thanks for your generous time. Michael. ps, baseline resistance revealed T215S.

Response from Dr. McGowan

Hello Michael

It is not clear from your question why tenofovir was stopped. Was it related to renal toxicity or other such concerns? You are right that there have been simplification studies wherein participants who were virologically suppressed on a combination regimen with a boosted PI simplified to solely a boosted PI regimen. Most of the participants continued to maintain virologic suppression. Having said that I am unaware of such studies with boosted darunavir. Moreover, if you did rebound the risk of selecting for the M184V mutation is high and this may compromise the "Quad" regimen since it would compromise the efficacy of FTC which is one of the 3 active drugs in Quad.

Thanks, Joe



Previous
PEP Question
Next
Truvada is causing my kidney to leak Phosphorus, what's the alternative?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement